Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Small child, asthmatic, suffering from fever, lethargy, coughing. Taking advil, albuterol. Treatment?

My 2 year old is an asthmatic and has been sick for 4 days with a fever . He is sleeping a lot and very lethargic. Usually he is very busy. He s been coughing a bit but not too bad. He has a runny nose but it s clear. He wheezes a bit but not too bad and we have been giving him albuterol in the nebulizer . I have also been giving him Advil which seems to help the fever a bit. I am just getting concerned since its been 4 days and wondering if I should take him in especially considering his asthma.
Asked On : Tue, 22 Jan 2013
Answers:  2 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Neonatology 's  Response
Hi I have gone through your complaints. As your child is having wheezes episodes with mild cough and cold, he can be diagnosed as having hyper reactive airway disease. This can be a mild variant of asthma. As your child is having fever , this indicates that he is having secondary bacterial infection. Initially the fever and infection has to be controlled with paracetamol and antibiotic and continue your salbutamol management. Until then you can wait and watch.
Thank you. Good day
Answered: Tue, 22 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query
Since your child is sick for last four days and is lethargic as well so i advise you to get him examined by pediatrician as there can be some other associated illness .
Give paracetamol for fever till it is above 100F,keep him hydrated,give plenty of fluids,continue with albuterol nebulisation till his symptoms subside.

Wishing your child good health
God bless
Answered: Wed, 23 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor